Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 13, NWS Hastings, NE

April 27, 2014Franklin County, Webster County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 27, 2014, 2:13 PM CDT for Franklin County, Webster County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 2:13 PM CDT (19:13 UTC)
Expired
Apr 27, 2014, 3:00 PM CDT
In force
47 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Franklin County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 33 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 2:20 PM CDTFUNNEL CLOUD1 S Upland, NE
Apr 27, 2:29 PM CDTTORNADO1 N Upland, NETORNADO ON THE GROUND FROM ABOUT 226 TO 229.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 12:16 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WUUS53 KGID 271913
SVRGID
NEC061-181-272000-
/O.NEW.KGID.SV.W.0013.140427T1913Z-140427T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
213 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
  EASTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 300 PM CDT

* AT 213 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INAVALE...OR
  39 MILES SOUTH OF HASTINGS...MOVING NORTHWEST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  FRANKLIN...CAMPBELL...UPLAND...RIVERTON AND INAVALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.

LAT...LON 4000 9851 4002 9895 4032 9908 4035 9868
TIME...MOT...LOC 1913Z 154DEG 25KT 4006 9866 

HAIL...1.00IN
WIND...<50MPH

$$

FAY
3 follow-up statements
118 
WWUS53 KGID 271926
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
226 PM CDT SUN APR 27 2014

NEC061-181-272000-
/O.CON.KGID.SV.W.0013.000000T0000Z-140427T2000Z/
WEBSTER NE-FRANKLIN NE-
226 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN WEBSTER AND EASTERN FRANKLIN COUNTIES...

AT 226 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIVERTON...OR
34 MILES SOUTHWEST OF HASTINGS...MOVING NORTHWEST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CAMPBELL...UPLAND...RIVERTON AND INAVALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.

LAT...LON 4007 9855 4006 9889 4032 9908 4035 9868
TIME...MOT...LOC 1926Z 153DEG 26KT 4015 9872 

HAIL...1.00IN
WIND...<50MPH

$$

FAY
079 
WWUS53 KGID 271944
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
244 PM CDT SUN APR 27 2014

NEC061-181-272000-
/O.CON.KGID.SV.W.0013.000000T0000Z-140427T2000Z/
WEBSTER NE-FRANKLIN NE-
244 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN WEBSTER AND NORTHEASTERN FRANKLIN COUNTIES...

AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMPBELL...OR
30 MILES SOUTHWEST OF HASTINGS...MOVING NORTHWEST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CAMPBELL AND UPLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.

LAT...LON 4021 9862 4020 9898 4032 9908 4035 9868
TIME...MOT...LOC 1944Z 154DEG 25KT 4026 9879 

HAIL...1.00IN
WIND...<50MPH

$$

FAY
539 
WWUS53 KGID 271955
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
255 PM CDT SUN APR 27 2014

NEC061-181-272004-
/O.EXP.KGID.SV.W.0013.000000T0000Z-140427T2000Z/
WEBSTER NE-FRANKLIN NE-
255 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WEBSTER AND
NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 300 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
HASTINGS.

LAT...LON 4021 9862 4020 9898 4032 9908 4035 9868
TIME...MOT...LOC 1953Z 154DEG 25KT 4026 9879 

$$

FAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:59 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 27, 12:59 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1259 PM CDT SUN APR 27 2014

.MESOSCALE DISCUSSION...
ISSUED AT 1259 PM CDT SUN APR 27 2014

THE COLD FRONT CURRENT EXTENDS FROM LEXINGTON-FRANKLIN-BELOIT KS.

TOR WATCH HAS BEEN ISSUED FOR ALL AREAS N OF THE FRONT.

AND WHAT IS DISCONCERTING IS THAT THE FRONT IS QUASI-STATIONARY.
THE ANVIL CIRRUS FROM MORNING TSTMS OVER ERN NEB/KS HAS RAPIDLY
THINNED. THE STATIONARITY OF THE FRONT MEANS A LONGER WINDOW OF
OPPORTUNITY FOR SEVERE STORMS.

VISIBLE SATELLITE SHOWS INCREASING CU DEVELOPMENT ALONG THE
FRONT. WE HAVE ALREADY SEE SOME STORMS DEVELOP. MUCAPE IS
CURRENTLY 500-1000 J/KG AND FURTHER INSOLATION WITH DEWPOINTS WELL
INTO THE 50S MEANS FURTHER DESTABILIZATION. THE 17Z RAP SUGGESTS
CAPE WILL PEAK 1200-2000 J/KG. WITH MORE THAN ADEQUATE SHEAR...THE
ENVIRONMENT WILL ONLY BECOME MORE FAVORABLE FOR SEVERE TSTMS.

BE ALERT FOR ABNORMAL STORM MOVEMENT IN OUR WARNINGS /TO THE N OR
NW/. THESE STORMS WILL BE RACING 45-55 MPH. THAT MEANS YOUR
OPPORTUNITY TO RESPOND TO THREATENING WX WILL BE REDUCED.

ADDITIONAL STAFFING HAS ARRIVED.

PLEASE FOLLOW ALL WARNINGS/STATEMENTS FROM THIS OFFICE AND WE WILL
CONT TO PROVIDE MESOSCALE UPDATES VIA THIS PRODUCT AS THE EVENT
UNFOLDS...TIME PERMITTING.

STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD NOW BE ACTIVATED.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 353 AM CDT SUN APR 27 2014

THERE ARE NUMEROUS FORECAST CONCERNS TODAY INCLUDING THE POTENTIAL
OF SEVERE THUNDERSTORMS...ALONG WITH HEADLINES FOR NON-
THUNDERSTORM WINDS AND FIRE WEATHER.

SEVERE THUNDERSTORMS...THE SEVERE THUNDERSTORM THREAT WAS THE
PRIMARY THREAT FOCUSED ON IN THIS FORECAST PACKAGE. FORECAST
MODELS HAVE REALLY COME INTO RATHER GOOD AGREEMENT WHEN IT COMES
TO THE PROJECTED LOCATION OF THE BIG SYNOPTIC FEATURES TODAY
INCLUDING THE SFC AND UPPER LOW POSITION ALONG WITH THE DRY LINE.
HOW EXACTLY CONVECTION WILL ORGANIZE AND FORM WITH REGARD TO
LOCATION AND TIMING DOES VARY FROM MODEL TO MODEL...BUT THERE IS A
DECENT CONSENSUS THAT IS BUILDING.

AS FOR THE BIG FEATURES...THE UPPER 500MB LOW WILL SWING ACROSS
NORTHWESTERN KANSAS WITH THE SFC LOW JUST TO ITS NORTH OVER
SOUTHWEST NEBRASKA. A DRY LINE WILL EXTEND IN AN ARC FROM NEAR
THE SFC LOW TOWARDS THE SOUTHEAST AND LIFT NORTHEAST THROUGH THE
DAY. THERE WILL BE A FAIRLY DECENT SIZED WARM SECTOR THAT WILL
INCLUDE THE NORTHEASTERN HALF OF OUR FORECAST AREA AND MUCH OF
EASTERN NEBRASKA. RECENT MODEL RUNS HAVE BEEN SLOWING THE DRY LINE
DOWN THIS AFTERNOON.

SOME THUNDERSTORMS ARE ALREADY ONGOING THIS MORNING TO OUR SOUTH
AND EXPECT THUNDERSTORM ACTIVITY WILL CONTINUE TO PICK UP THROUGH
THE MORNING WITH THE BEST CHANCE OF SEVERE THUNDERSTORMS ACROSS
OUR AREA BETWEEN 11 AM AND 5 PM. THERE MAY BE MORE THAN ONE ROUND
OF THUNDERSTORMS ACROSS OUR NORTHEASTERN ZONES AS THUNDERSTORMS
FORM NEAR THE DRY LINE AND THEN MOVE OFF THE DRY LINE INTO THE
WARM SECTOR WITH THIS SCENARIO POSSIBLY REPEATING ITSELF. THE
GREATEST THREAT OF SEVERE WEATHER ACROSS OUR FORECAST AREA WILL BE
ALONG AND NORTH OF THE DRY LINE...WHICH BY AROUND MID DAY SHOULD
EXTEND FROM LEXINGTON...TO MINDEN...TO NELSON NEBRASKA.
THUNDERSTORMS WILL BE MOVING NORTHERLY AT AROUND 40 TO 60
MPH...BUT COULD EVEN TRACK A LITTLE NORTHWESTERLY ACROSS OUR
WESTERN FORECAST AREA IN CLOSER PROXIMITY TO THE SFC LOW.

ALL FORMS OF SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING
WINDS...AND TORNADOES WILL BE POSSIBLE TODAY. THIS IS A BIG SPRING
STORM SYSTEM WITH A LOT OF WIND SHEAR AND AT LEAST MODEST
INSTABILITY WITHIN THE WARM SECTOR. TORNADOES MAY COME FROM LESS
THAN CLASSIC LOOKING SUPERCELLS INCLUDING SOME LOWER TOPPED
SMALLER SUPERCELLS LOCATED CLOSE TO THE UPPER LOW AND THERE IS
EVEN THE POTENTIAL OF SOME NON-MESOCYCLONE/LANDSPOUT TORNADOES
GIVEN THE STEEP LAPSE RATES ALONG THE DRY LINE. SPOTTERS SHOULD
BE READY FOR ACTIVATION TODAY.

WIND ADVISORY...THE LAPSE RATES ARE DRY ADIABATIC ALL THE WAY TO
700 MB THIS AFTERNOON BEHIND THE DRY LINE AND EXPECT STRONG
MIXING...WHICH WILL BRING DOWN STRONGER WINDS FROM ALOFT. MODEL
GUIDANCE VALUES ARE GENERALLY JUST BELOW WIND ADVISORY
THRESHOLDS...BUT HAVE BUMPED UP THE WINDS ABOVE MODEL GUIDANCE
ACROSS SOME OF OUR KANSAS COUNTIES GIVEN THE STEEP LAPSE RATES AND
HAVE ISSUED A WIND ADVISORY. THIS WIND ADVISORY MAY NEED TO BE
EXPANDED FURTHER NORTHWARD TODAY.

FIRE WEATHER...SEE FIRE WEATHER SECTION BELOW.

TONIGHT...THINGS SHOULD REALLY QUIET DOWN BY LATE EVENING AS THE
INSTABILITY IS USED UP AND DEWPOINTS FALL ACROSS OUR FORECAST
AREA. LITTLE IF ANY PRECIPITATION IS EXPECTED TONIGHT...BUT CAN
NOT RULE OUT A LITTLE SOMETHING DUE TO THE UPPER LOW TRACKING
ACROSS THE WESTERN PORTIONS OF OUR FORECAST AREA.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 353 AM CDT SUN APR 27 2014

MAIN FORECAST CONCERNS WILL BE CHANCES FOR PRECIPITATION MONDAY
THROUGH THURSDAY AND TEMPERATURES THROUGH THE PERIOD.

A STRONG UPPER LEVEL LOW WILL BE THE MAIN FEATURE AFFECTING THE
WEATHER THROUGH MOST OF THE PERIOD. THIS LOW WILL BRING
PRECIPITATION CHANCES TO THE FORECAST AREA THROUGH THURSDAY BEFORE
IT FINALLY MOVES FAR ENOUGH TO THE EAST. THE UPPER LOW WILL MOVE
THROUGH NEBRASKA ON MONDAY. WRAP AROUND PRECIPITATION IS EXPECTED TO
PUSH INTO THE AREA FROM THE NORTH WITH THE BEST CHANCES IN THE NORTH
AND LITTLE TO NO PRECIPITATION EXPECTED FOR KANSAS. PRECIPITATION
CONTINUES TO EXPAND MONDAY NIGHT AND MUCH OF THE AREA COULD HAVE
PRECIPITATION. MODELS STILL HAVE A FEW MINOR DIFFERENCES AND ONE OF
THEM IS THE AMOUNT OF COLD AIR. THE NAM AND THE ECMWF ARE COLDER
THAN THE GFS. LATE MONDAY NIGHT INTO TUESDAY MORNING THE
TEMPERATURES AT 850MB DIP BELOW FREEZING. THE SURFACE TEMPERATURES
IN THE UPPER 30S SHOULD KEEP PRECIPITATION AS RAIN ALTHOUGH THERE
COULD BE A SNOWFLAKE OR TWO IN THE NORTHWEST. THE UPPER LOW IS STILL
IN THE MID MISSISSIPPI VALLEY ON TUESDAY AND THERE IS STILL A CHANCE
FOR SOME SHOWERS THROUGH TUESDAY NIGHT. ONCE AGAIN THE 850MB
TEMPERATURES DROP BELOW FREEZING AND WITH SURFACE TEMPERATURES IN
THE MID 30S THERE COULD BE A FEW SNOWFLAKES MIXED IN. FOR NOW WILL
KEEP THE TREND OF JUST RAIN SHOWERS...BUT THIS BEARS WATCHING. FOR
WEDNESDAY INTO THURSDAY...THE UPPER LOW MOVES INTO THE GREAT LAKES
BUT A COUPLE OF WAVES CIRCULATING AROUND THE LOW COULD BRING A FEW
RAIN CHANCES DURING THE DAY WEDNESDAY AND THURSDAY. TEMPERATURES
WILL REMAIN ON THE COOL SIDE WITH HIGHS ONLY IN THE 50S.

BY FRIDAY INTO SATURDAY THE UPPER LEVEL LOW WILL BE WELL OUT OF THE
AREA. A SURFACE HIGH PRESSURE SYSTEM SETTLES INTO THE AREA ON FRIDAY
AND TEMPERATURES WILL START TO WARM UP. WHEN THE SURFACE HIGH MOVES
TO THE EAST ON SATURDAY THERE WILL BE SOME WARM ADVECTION AND
TEMPERATURES WILL CONTINUE TO WARM INTO THE 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1223 PM CDT SUN APR 27 2014

FOCUS WILL BE ON THE POTENTIAL FOR SEVERE THUNDERSTORM
DEVELOPMENT WITHIN IN THE NEXT FEW HOURS. THE WINDS WILL BE
STRONG FROM THE SOUTH AT 20 TO 25 KNOTS AND GUSTS CLOSER TO 35
KNOTS. EVENTUALLY...THESE WINDS WILL CALM DOWN AROUND 7 PM. WATCH
FOR THUNDERSTORMS TO DEVELOP...RESULTING IN REDUCED FLIGHT
CONDITIONS.

&&

.FIRE WEATHER...
ISSUED AT 353 AM CDT SUN APR 27 2014

DEWPOINT TEMPERATURES SHOULD RAPIDLY FALL LATER THIS MORNING AND
THIS AFTERNOON BEHIND THE DRY LINE WITH INCREASING WINDS DUE TO
INCREASED MIXING. CONSEQUENTLY...A RED FLAG WARNING HAS BEEN
ISSUED FOR OUR SOUTHERN FORECAST ZONES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR NEZ072>075-
     082>086.

KS...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ005>007-
     017>019.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ007-018-019.

&&

MESOSCALE...HALBLAUB
SHORT TERM...WESELY
LONG TERM...JCB
AVIATION...GUERRERO
FIRE WEATHER...WESELY
Hazardous weather outlook, Apr 27, 9:25 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
925 AM CDT SUN APR 27 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
281430-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
925 AM CDT SUN APR 27 2014

...SEVERE THUNDERSTORMS LIKELY BETWEEN 11 AM AND 4 PM TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED NARROW LINES OF THUNDERSTORMS ARE LIKELY TODAY ACROSS
PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY BETWEEN 11 AM AND 4
PM. THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE ALONG AND
NORTHEAST OF A LINE FROM LEXINGTON...TO MINDEN...TO NELSON. HAIL
UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS...AND A FEW TORNADOES
WILL BE POSSIBLE.

SOUTH WINDS WILL INCREASE BEHIND THE DRY LINE INTO THE 25 TO 35
MPH RANGE WITH SOME GUSTS TO NEAR 45 MPH. THE STRONGEST WINDS ARE
EXPECTED ACROSS NORTH CENTRAL KANSAS. IN ADDITION...THE
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES
BEHIND THE DRY LINE WILL LIKELY RESULT IN CRITICAL FIRE DANGER AND
THUS A RED FLAG WARNING HAS BEEN ISSUED FOR AREAS PRIMARILY SOUTH
OF INTERSTATE 80. PLEASE SEE THE WIND ADVISORY MESSAGE AND RED
FLAG WARNING MESSAGE FOR ADDITIONAL DETAILS.

THERE IS A SLIGHT CHANCE A COUPLE THUNDERSTORMS COULD LINGER INTO
TONIGHT. HOWEVER...THE THREAT FOR SEVERE STORMS WILL BE OVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG NORTHWEST WINDS ARE EXPECTED MONDAY AND TUESDAY. WINDS OF 20
TO 30 MPH...AND GUSTS TO 40 MPH ARE EXPECTED BOTH DAYS. AT THIS
TIME...THE STRONGEST WINDS ARE EXPECTED GENERALLY WEST OF HIGHWAY
281 DURING THE AFTERNOON HOURS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS...BE ALERT FOR ACTIVATION IN THE 10 AM TO 5 PM
TIME FRAME TODAY...ALONG AND NORTH OF A LINE FROM LEXINGTON...TO
MINDEN...TO NELSON.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HALBLAUB

In the hours before

Special weather statement, Apr 27, 11:39 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1139 AM CDT SUN APR 27 2014

KSZ007-019-NEZ086-087-271745-
JEWELL-MITCHELL-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...BELOIT...
SUPERIOR...NELSON...HEBRON...DESHLER
1139 AM CDT SUN APR 27 2014

AS OF 1130 AM CDT...THUNDERSTORMS ARE DEVELOPING OVER PORTIONS OF
CENTRAL AND NORTH CENTRAL KANSAS...AND WILL LIKELY BEGIN IMPACTING
PORTIONS OF MITCHELL...JEWELL...NUCKOLLS...AND THAYER COUNTIES BY
NOON. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL
CERTAINLY BE POSSIBLE WITH ANY THUDNERSTORM ACTIVITY THAT IS
OBSERVED. RESIDENTS WILL ALSO NEED TO BE ON THE LOOKOUT FOR HAIL
AND GUSTY THUNDERSTORM WINDS AS THIS ACTIVITY MOVES THROUGH.

BRYANT
Special weather statement, Apr 27, 12:23 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1223 PM CDT SUN APR 27 2014

NEZ060-271745-
DAWSON NE-
1223 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL
1245 PM CDT...

AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GOTHENBURG...OR 25 MILES NORTHWEST OF LEXINGTON...MOVING
NORTHWEST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOTHENBURG.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 4105 10006 4105 9999 4102 9997 4101 9996
      4094 10017 4099 10022 4104 10023
TIME...MOT...LOC 1722Z 132DEG 26KT 4102 10012

FAY
Special weather statement, Apr 27, 1:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
142 PM CDT SUN APR 27 2014

NEZ073-074-084-085-271915-
FRANKLIN NE-KEARNEY NE-PHELPS NE-WEBSTER NE-
142 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEARNEY...EAST CENTRAL
PHELPS...SOUTHWESTERN WEBSTER AND CENTRAL FRANKLIN COUNTIES UNTIL 215
PM CDT...

AT 141 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RIVERTON...OR 35 MILES SOUTHEAST OF HOLDREGE...MOVING NORTHWEST AT 35
MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINDEN...FRANKLIN...AXTELL...HILDRETH...UPLAND AND RIVERTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 4003 9867 4004 9893 4048 9921 4051 9883
TIME...MOT...LOC 1841Z 151DEG 30KT 4012 9884

FAY
Local storm report, Apr 27, 2:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
204 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             5 NE FRANKLIN           40.15N 98.88W
04/27/2014  E1.00 INCH       FRANKLIN           NE   TRAINED SPOTTER

&&

GUERRERO
Special weather statement, Apr 27, 2:10 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
210 PM CDT SUN APR 27 2014

KSZ006-NEZ084-085-271930-
SMITH KS-FRANKLIN NE-WEBSTER NE-
210 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHWESTERN
WEBSTER AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 230 PM CDT...

AT 209 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INAVALE...OR 40 MILES NORTHEAST OF PHILLIPSBURG...MOVING NORTHWEST AT
30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RED CLOUD...RIVERTON AND INAVALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 3995 9851 3993 9877 4010 9888 4016 9851
TIME...MOT...LOC 1909Z 154DEG 25KT 4002 9864

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:45 AM CDTRed Flag WarningGIDAdams, Franklin, Furnas, Gosper, Harlan, Kearney and 3 more15 hr
Apr 27, 11:52 AM CDTSevere Thunderstorm WarningGIDDawson23 min
Apr 27, 12:23 PM CDTSpecial Weather StatementGIDDawson22 min
Apr 27, 1:42 PM CDTSpecial Weather StatementGIDFranklin33 min
Apr 27, 1:46 PM CDTSevere Thunderstorm WarningGIDFranklin, Kearney44 min
Apr 27, 2:10 PM CDTSpecial Weather StatementGIDWebster20 min
Apr 27, 2:19 PM CDTSpecial Weather StatementGIDDawson26 min
Apr 27, 2:23 PM CDTTornado WarningGIDFranklin, Kearney22 min
Apr 27, 2:26 PM CDTSpecial Weather StatementGIDNuckolls34 min
Apr 27, 2:34 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer41 min
Apr 27, 2:42 PM CDTTornado WarningGIDKearney48 min
Apr 27, 2:55 PM CDTWind AdvisoryGIDAdams, Buffalo, Dawson, Franklin, Furnas, Gosper and 9 more52 hr
Apr 27, 3:15 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore45 min
Apr 27, 3:23 PM CDTSpecial Weather StatementGIDKearney37 min
Apr 27, 3:41 PM CDTSpecial Weather StatementGIDAdams19 min
Apr 27, 3:48 PM CDTSevere Thunderstorm WarningGIDAdams, Hall42 min
Apr 27, 3:49 PM CDTSpecial Weather StatementGIDBuffalo11 min
Apr 27, 3:50 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York40 min
Apr 27, 4:02 PM CDTSpecial Weather StatementGIDSherman43 min
Apr 27, 4:20 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman40 min
Apr 27, 4:26 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance, Polk, York49 min
Apr 27, 4:39 PM CDTSpecial Weather StatementGIDFillmore21 min
Apr 27, 4:54 PM CDTTornado WarningGIDHamilton, Merrick, Polk, York36 min
Apr 27, 5:11 PM CDTSpecial Weather StatementGIDGreeley19 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.